Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 12:56:42 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 642843
  • Total Topics: 48904
  • Online Today: 213
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: An old topic...Hair loss  (Read 1937 times)

0 Members and 1 Guest are viewing this topic.

Offline Pippet

  • Member
  • Posts: 135
  • Life is drawing without an eraser.
An old topic...Hair loss
« on: March 02, 2007, 03:30:35 PM »
After starting treatment (Truvada Reyataz etc) I notice my hair seemed to be falling out more than normal (for a 40yo).  Not only is it thinning on the top but my body hair seems to be falling out too.  I don't see a difference on my body hair I just seem to leave a lot behind when I towel off.  Is this an adjustment period that slows down or stops over time, or am I destined to be bald and smooth?  Do some medications cause this more than others?  Why isn't this listed anywhere as a side effect?
so many questions...   :-\

On the up side, my skin problems seem to be clearing up!  Including the roseaca I've been fighting for years.

Hugs!   Pip
Diagnosed Aug. 2006
CD4 246, VL 202,000
Started Truvada/ Viramune 11-23-06
Taken off meds 12-06-06 (Bad Rash)
Started Truvada/ Reyataz, Norvir 1-18-07
Taken off Norvir 3-1-07 (Jaundice)
New doc 3-22-07
CD4 229  VL 1031
My latest cocktail...  Truvada and Kaletra (4-6-07)
CD4 289 VL 350 (5-15-07)
CD4 308 VL 115 (8-06-07)
CD4 349 VL 511 (11-5-07)
CD4 489 VL 383 (2-4-08)
CD4 483 VL <50 (5-6-08) YEAH
CD4 545 VL 108 (9-12-08)
CD4 409 VL <48 (1-27-09) YEAH
CD4 505 VL <48 (5-20-09)
CD4 385 VL <48 (9-15-09)
CD4 609 VL  159 (2-28-10)

Offline ARMANDO

  • Member
  • Posts: 251
Re: An old topic...Hair loss
« Reply #1 on: March 02, 2007, 06:25:10 PM »
anytime a medication is listed as TOXIC it is normal that a side effect would be hair loss.IT doesn't effect everybody but you may be one of those people that it does effect!!

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: An old topic...Hair loss
« Reply #2 on: March 02, 2007, 09:08:45 PM »
anytime a medication is listed as TOXIC it is normal that a side effect would be hair loss.IT doesn't effect everybody but you may be one of those people that it does effect!!

Where is this list of "TOXIC" medications? And where did you read or hear that "it is normal that a side effect would be hair loss"?

« Last Edit: March 02, 2007, 11:23:40 PM by allanq »
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline bear60

  • Member
  • Posts: 4,104
Re: An old topic...Hair loss
« Reply #3 on: March 03, 2007, 10:57:03 AM »
you can always enter "hair loss"  in the search feature bottom left of this window ....and see what you get
Poz Bear Type in Philadelphia

Offline JohnOso

  • Member
  • Posts: 816
Re: An old topic...Hair loss
« Reply #4 on: March 04, 2007, 03:25:19 AM »
I had noticeable hair loss when i first started Sustiva and Truvada.  Last year when i posted a similar question, there were a few other folks that affirmed that this was a problem for them too.

In the meantime.....no more hair loss and it grew back thicker than ever.

John
PS  My rosacea went away also;  looking at old pictures of myself it looked terrible.

Offline Pippet

  • Member
  • Posts: 135
  • Life is drawing without an eraser.
Re: An old topic...Hair loss
« Reply #5 on: March 05, 2007, 11:30:50 AM »
Thanks for the replies.
Between trying to find a regimen that I can tolerate and trying to buy a house, the stress alone could be making my hair fall out.
It's a minor concern. 

Be cool!   8)
Diagnosed Aug. 2006
CD4 246, VL 202,000
Started Truvada/ Viramune 11-23-06
Taken off meds 12-06-06 (Bad Rash)
Started Truvada/ Reyataz, Norvir 1-18-07
Taken off Norvir 3-1-07 (Jaundice)
New doc 3-22-07
CD4 229  VL 1031
My latest cocktail...  Truvada and Kaletra (4-6-07)
CD4 289 VL 350 (5-15-07)
CD4 308 VL 115 (8-06-07)
CD4 349 VL 511 (11-5-07)
CD4 489 VL 383 (2-4-08)
CD4 483 VL <50 (5-6-08) YEAH
CD4 545 VL 108 (9-12-08)
CD4 409 VL <48 (1-27-09) YEAH
CD4 505 VL <48 (5-20-09)
CD4 385 VL <48 (9-15-09)
CD4 609 VL  159 (2-28-10)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.